DOCUMENTA MATHEMATICA, Vol. 10 (2005), 551-581

Bernhard Keller

On Triangulated Orbit Categories

We show that the category of orbits of the bounded derived category of a hereditary category under a well-behaved autoequivalence is canonically triangulated. This answers a question by Aslak Buan, Robert Marsh and Idun Reiten which appeared in their study \cite{BuanMarshReinekeReitenTodorov04} with M. Reineke and G. Todorov of the link between tilting theory and cluster algebras (\cf also \cite{CalderoChapotonSchiffler04}) and a question by Hideto Asashiba about orbit categories. We observe that the resulting triangulated orbit categories provide many examples of triangulated categories with the Calabi-Yau property. These include the category of projective modules over a preprojective algebra of generalized Dynkin type in the sense of Happel-Preiser-Ringel \cite{HappelPreiserRingel80}, whose triangulated structure goes back to Auslander-Reiten's work \cite{AuslanderReiten87}, \cite{Reiten87}, \cite{AuslanderReiten96}.

2000 Mathematics Subject Classification: Primary 18E30; Secondary 16G20.

Keywords and Phrases: Derived category, Triangulated category, Orbit category, Calabi-Yau category

Full text: dvi.gz 50 k, dvi 124 k, ps.gz 716 k, pdf 264 k.